Incidents after vaccination with AstraZeneca's COVID-19 vaccine
The Federal Office for Safety in Health Care (BASG) has received two reports in temporal connection with a vaccination from the same batch (ABV 5300) of the AstraZeneca vaccine in the district of Zwettl: a woman (49 y) died as a result of severe coagulation disorders, another woman (35 y) who developed a pulmonary embolism is on the way to recovery.
Currently, there is no evidence of a causal relationship with vaccination. Based on the known clinical data, a causal relationship cannot be established, as thrombotic events in particular are not among the known or typical side effects of the vaccine in question. According to current knowledge, the clinical data do not show any worrying data or signals in this respect compared to placebo. The immediately initiated international analysis of side effect reports also shows no accumulation of similar case reports so far.
At present, all necessary investigations involving the respective experts are running at full speed in order to be able to completely exclude a possible connection. To be on the safe side, the remaining stocks of the affected vaccine batch will no longer be distributed and vaccinated.